Jump to content
CrazyBoards.org

Changing dxs and rxs


Recommended Posts

I am so confused. I checked myself into a psych ward and was told I dont have bipolar 2 because I'd never been hospitalized for it and that I don't have ADD because of a line in the diagnostic criteria. All my meds were changed and I feel depressed, tired, anxious, restless all the time. The suicidal thoughts passed but I feel worse than the wk before I went in. The hospital pdoc made the changes and I go to my regular pdoc Weds. Does this happen a lot? I miss Lithium and the depression/exhaustion is getting to me.

Link to comment
Share on other sites

You don't have BP 2 because you have never been hospitalized?? totally strange

I guess there are ten of thousands, no more, of people who are NOT BP 2 then!! sarcasm on my part

And ADD takes testing I think. Not some random off the cuff observation of the hospital PDOC

Glad you see your doctor on Wed. Hope he will straighten this out.

Link to comment
Share on other sites

Di really said it all.

It's not a surprise to feel like a frog in a blender a week after being in the hospital and changing your meds.

Seeing your regular doc should be some comfort, and hopefully you will get some good guidance there. Hospital docs have to shoot from the hip. Sorta 'patch em' up and push em' out the door", because they have so little time.

Hang in there!

Link to comment
Share on other sites

Shit on that. My pdoc tagged me bpI w/out ever having been hospitalized. Otoh, I personally equate being tossed in jail due to an episode as being hospitalized...

Some pdocs just suck, we all know that. Sorry you got struck by a moron. Hope things get worked out right soon.

Link to comment
Share on other sites

The hospital pdoc also tried to freak me out about lithium telling me of imo some worst case scenario patients he has. He made sense when he talked but afterwards i was just like "what just happened?" He was nice enough but i went on everything listed in my sig down to 100mg anafranil and .5 clonazepam 3x a day. I hope Weds goes well. Thanks for all the comments. I feel a little better.

Link to comment
Share on other sites

What's wrong with lithium? Sure it has side effects but so do other drugs? I don't get why a pdoc would try to freak you out about lithium, it's a great drug for many.

Lithium can damage your thyroid creating hypothyrodism and necessitating thyroid meds. This effect can be permanent. Lithium can also damage your kidneys, particularly if you don't stay hydrated and so lean towards toxicity. This effect, however, is not likely to happen until 10, 20, 30 years later if you are careful. If it does happen, blood tests should warn so you stop Li before it becomes a real problem. The exception to this is if you go toxic. Any time you go toxic, you are at risk of permanently damaging your kidneys. So, Lithium is not without real risks, but since it has been used for 60 plus years, it's side effects are known and can be managed, which is something you can't say for all meds. Also, as long as Lithium is managed correctly, it is a safe drug. The benefits certainly outweigh the risks for most people. /public service announcement.

I think that your phospital dx means little compared to your main pdoc who knows you. I wouldn't get to concerned about it. I also think if he bad talked Lithium, he just isn't familiar with prescribing it. It is a very good med and despite the above info about it, you'll find it is one of my 'scripts.

Link to comment
Share on other sites

Im back on Lithium and most of my old meds. Took out xanax, clonidine, and cogentin. But apparently the particular hospital pdoc has a habit of changing my regular pdocs rxs and dxs when patients are hospitalized. Ahh, the politics of psychiatry lol.

Link to comment
Share on other sites

That's just not right. They shouldn't be able to pull you off everything your doc had you on after knowing you for a day or two. Sure, i can see taking one away, raising or lowering a dose, but all of it? And telling you your doc is wrong? Ugh.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...